MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE A-OK OPHTHALMIC KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE A-OK OPHTHALMIC KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065922201
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the tip of an ophthalmic knife noticed with a dark gray (black) rubbing of the metal (or dirt or a scratch).Procedure details and patient impact were not reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The initial decision to report was incorrect resulting in the initial report being submitted in error.This event is not considered to be a reportable malfunction, and it is not likely that a recurrence would result in serious injury.No further reports will be updated under the manufacturing reference number :2523835-2022-00074.The manufacturer internal reference number is: (b)(4).

Brand Name
A-OK OPHTHALMIC KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13709628
Report Number2523835-2022-00074
Device Sequence Number5447888
Product Code HNN
UDI-Device Identifier00380659222016
UDI-Public00380659222016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065922201
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date05/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown